Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 14, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 14, 2021, 4:23 PM CDT for Walton County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2021, 4:23 PM CDT (21:23 UTC)
Expired
Aug 14, 2021, 5:15 PM CDT
In force
52 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
55

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 27 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 4:42 PM CDTTSTM WND DMG5 W Vicksburg, FLREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS82 KTAE 142123
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
523 PM EDT Sat Aug 14 2021
 
FLZ007-008-010-012-108-112-142215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
523 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 615 PM EDT/515 PM
CDT/...

At 523 PM EDT/423 PM CDT/, Doppler radar was tracking a strong
thunderstorm near De Funiak Springs, moving southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Liberty, Live Oak, Freeport, Ebro, Oakwood Hills, Cluster
Springs, Villa Tasso, Blue Mountain Beach, Seaside, Rock Hill,
Millers Ferry, Pleasant Ridge, Knox Hill, New Harmony, Piney Grove
and Four Mile Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3038 8633 3042 8631 3039 8626 3042 8627
      3039 8611 3044 8616 3047 8613 3046 8619
      3050 8620 3046 8639 3086 8639 3089 8621
      3075 8604 3071 8604 3070 8598 3041 8562
      3018 8598 3031 8639 3040 8640
TIME...MOT...LOC 2123Z 044DEG 14KT 3067 8611 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:11 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 14, 2:11 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
311 PM EDT Sat Aug 14 2021

...TROPICAL IMPACTS POSSIBLE LATE SUNDAY INTO MONDAY...

.NEAR TERM [Through Sunday]...

A weakness in the upper ridge exists down through the southeast
US with high centers on either side. Plenty of moisture is in
place and will continue in the near term and beyond. Scattered
showers and storms developed quickly today with more expected to
develop through the evening hours. Some heavy rainfall potential
exists as well as strong wind gusts with DCAPE values above 1000
J/kg mainly north of the Florida state line. Motions are from the
northeast to southwest around 15-20 mph with training lines
setting up through our Alabama and Georgia counties. Expect
convection to linger into the overnight hours over land as well as
a transition to the Gulf waters.

.SHORT TERM [Sunday Night Through Monday Night]...

The Remnants of Fred are expected to restrengthen to a tropical
depression or a tropical storm on Sunday. The track of the system
has shifted westward toward Mobile, AL. As our CWA will be on the
eastern side of the storm, we still expect heavy rainfall as the
system approaches and moves inland. Most of our CWA is in a
Marginal risk for excessive rainfall, and a Slight risk for the
coastal regions around Apalachicola on Sunday, and the majority
of our CWA in a Slight risk for Monday. Widespread 3-6 inches are
possible in the FL Panhandle along our coastal regions west of the
Apalachicola river. Isolated 8 inches are possible. There is also
a threat for isolated tornadoes for Sunday into Monday. PoPs
chances are 70-90 percent for Monday afternoon.

Temperatures for this term will be below average in the mid 80s
due to the extended cloud cover as well as the rain. Low
temperatures will be in the mid 70s. Regardless of the category of
Fred, continue to check for updates as heavy rainfall and
possible tornadoes are expected for Sunday through Monday night as
the Storm Prediction Center has put us in a Marginal Risk for
tornadoes.

.LONG TERM [Tuesday Through Saturday]...

Fred will have weakened once again as it passed to our west
through Central Alabama on Monday and continue to head north. What
will follow will be southerly winds at the surface and an upper
level high. Forecast PWAT values above 2" which will keep us in a
wet pattern with about 80 percent PoPs for Tuesday & Wednesday.
60-70% PoPs for the afternoon and evening for the rest of the week
as the upper level high looks like it will hold. Temperatures
will be more seasonal in the upper 80s warming to the mid 90s with
Lows in the mid 70s.

There is another tropical system (Tropical Storm Grace) that is
forecast to approach the Southeast U.S. at the end of the long
term. The track and impacts of this storm remain uncertain at this
time but we will continue to monitor as the storm approaches the
U.S. coast.

&&

.AVIATION...
[Through 18Z Sunday]

Afternoon showers and storms are beginning to develop and expect
scattered coverage through the area with the Gulf and Atlantic
seabreezes coming active and airmass storms through the rest of
the afternoon and evening hours. Have VCTS at all TAF sites this
afternoon and evening, perhaps beginning to wind down in the late
evening hours. Winds will be light and southeasterly and VFR
outside of convection.

&&

.MARINE...

Favorable boating conditions outside of thunderstorms continue
through the day today, before cautionary winds and seas develop
across the waters tonight. As this occurs, the Remnants of Fred
will likely emerge into the Eastern Gulf of Mexico from the
Florida Straits, and is forecast to strengthen into a Tropical
Storm again on Sunday. Tropical storm conditions are possible on
Sunday night through Monday evening. There will be a slow
improvement in conditions heading towards mid-week.

&&

.FIRE WEATHER...

Outside of the possibility of low dispersions on Monday in the
Florida Panhandle, fire weather concerns remain low. Easterly
winds will increase through the day on Sunday and into Monday
across the area, particularly closer to the coast. Increased rain
chances associated with Fred will keep fire weather concerns low
for the next several days.

&&

.HYDROLOGY...

Flood Warnings continue for the following rivers: Steinhatchee
(US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Tuesday morning. Additional rises are
possible from tropical rains.

The main hydro concerns through the weekend into early next week
are from Fred. Estimates are widespread 3-6" (up to 8" possible)
along the mainly along the coastal areas of the Florida Panhandle
and Big Bend from Sunday through Tuesday night. These values are
track dependent and subject to change. The heaviest rain is likely
to be along and east of Fred's path. The southeast Big Bend is
particularly vulnerable, with the region still reeling from recent
flooding, although the highest amounts will likely be near and
west Apalachicola based on the latest track.

A wet pattern appears to stay in place after Fred's departure,
with above-average rain chances through the work week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  89  74  83  75 /  40  70  60  80  70
Panama City   75  89  75  82  77 /  50  70  70  90  80
Dothan        73  89  73  82  73 /  30  70  30  70  60
Albany        75  90  73  83  74 /  20  60  30  70  50
Valdosta      73  88  74  83  74 /  30  60  30  80  40
Cross City    74  87  75  83  75 /  50  60  50  80  50
Apalachicola  76  87  77  81  79 /  70  70  80  90  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Aug 14, 3:24 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
424 PM EDT Sat Aug 14 2021

FLZ015-026-027-115-127-142100-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
424 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and north central Franklin Counties
through 500 PM EDT...

At 424 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Crawfordville, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle, Sopchoppy, Poplar Camp, Morgan Place, Buckhorn, Mcintyre,
Yent Place, Lanark Village, Sanborn and Curtis Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3019 8461 3006 8441 2981 8466 3001 8484
TIME...MOT...LOC 2024Z 046DEG 7KT 3011 8459

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55-SCHOLL
Special weather statement, Aug 14, 3:48 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT Sat Aug 14 2021

FLZ013-014-026-142115-
Liberty FL-Calhoun FL-Inland Gulf FL-
448 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of north central Gulf,
southeastern Calhoun Counties in the Panhandle of Florida and
southwestern Liberty Counties in Big Bend of Florida through 515 PM
EDT/415 PM CDT/...

At 448 PM EDT/348 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles east of Stonemill Creek, or 16 miles southeast
of Blountstown, moving northwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Orange, Clarksville, Abe Springs, Sharpstown, Vilas,
Jensen Place, Central City, Red Hill, Marysville, Scotts Ferry,
Estiffanulga, Kern, Wilma, Frink, Kinard, Lewis, Woods, Nixon Garden
and Hugh Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3030 8481 3006 8487 3020 8531 3046 8519
TIME...MOT...LOC 2048Z 117DEG 19KT 3022 8494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55-SCHOLL
Special weather statement, Aug 14, 3:55 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM EDT Sat Aug 14 2021

GAZ122>127-144-142130-
Worth GA-Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Calhoun GA-
455 PM EDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of northwestern
Dougherty, southeastern Randolph, Lee, north central Baker, eastern
Calhoun, southern Terrell Counties in southwestern Georgia and
northwestern Worth Counties in south central Georgia through 530 PM
EDT...

At 455 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Arabi to near Leary. Movement
was north at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dawson, Leesburg, Albany, Leary, Turner City, Smithville, Walker,
Warwick, Sasser, Chokee, Stocks, Forrester, Lockett Crossing, South
Albany, Palmyra, Holt, Clarks Mill, Dawson Municipal A/P, Neyami and
Chickasawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3191 8392 3190 8393 3186 8393 3186 8394
      3185 8394 3184 8386 3182 8385 3183 8384
      3181 8383 3180 8380 3177 8380 3138 8447
      3167 8462 3192 8420
TIME...MOT...LOC 2055Z 185DEG 7KT 3181 8388 3150 8443

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

02-MONTGOMERY
Special weather statement, Aug 14, 3:58 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT Sat Aug 14 2021

FLZ015-026-115-142145-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-
458 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of east central Gulf,
south central Liberty and northwestern Franklin Counties through 545
PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Carrabelle, moving southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle, Franklin, Buck Siding, Morgan Place, High Bluff, Yent
Place, Creels, Green Point, Owens Bridge, Fort Gadsden and Hays
Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2993 8504 2993 8503 2994 8503 3012 8476
      2995 8459 2973 8483
TIME...MOT...LOC 2058Z 047DEG 16KT 2999 8475

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55-SCHOLL
Special weather statement, Aug 14, 4:01 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Sat Aug 14 2021

FLZ008-010-012-108-112-142130-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
501 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 530
PM EDT/430 PM CDT/...

At 500 PM EDT/400 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Vernon, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vernon, Ebro, Bruce, Red Head, Holmes Valley, Millers Ferry, Pine
Log, Seminole Hills, Laird and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3053 8609 3061 8571 3041 8563 3029 8599
      3031 8600 3039 8603 3039 8604 3040 8604
TIME...MOT...LOC 2100Z 073DEG 19KT 3051 8578

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Aug 14, 4:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
523 PM EDT Sat Aug 14 2021

FLZ007-008-010-012-108-112-142215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
523 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 615 PM EDT/515 PM
CDT/...

At 523 PM EDT/423 PM CDT/, Doppler radar was tracking a strong
thunderstorm near De Funiak Springs, moving southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Liberty, Live Oak, Freeport, Ebro, Oakwood Hills, Cluster
Springs, Villa Tasso, Blue Mountain Beach, Seaside, Rock Hill,
Millers Ferry, Pleasant Ridge, Knox Hill, New Harmony, Piney Grove
and Four Mile Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8633 3042 8631 3039 8626 3042 8627
      3039 8611 3044 8616 3047 8613 3046 8619
      3050 8620 3046 8639 3086 8639 3089 8621
      3075 8604 3071 8604 3070 8598 3041 8562
      3018 8598 3031 8639 3040 8640
TIME...MOT...LOC 2123Z 044DEG 14KT 3067 8611

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:17 PM CDTSpecial Weather StatementTAEWakulla28 min
Aug 13, 9:15 PM CDTSpecial Marine WarningTAE92 min
Aug 14, 2:23 PM CDTSpecial Weather StatementTAEGulf37 min
Aug 14, 2:32 PM CDTSpecial Weather StatementTAEWakulla43 min
Aug 14, 2:53 PM CDTSevere Thunderstorm WarningTAEWakulla30 min
Aug 14, 2:59 PM CDTSpecial Weather StatementTAEGulf46 min
Aug 14, 3:12 PM CDTSpecial Weather StatementTAELiberty33 min
Aug 14, 3:24 PM CDTSpecial Weather StatementTAEWakulla36 min
Aug 14, 3:48 PM CDTSpecial Weather StatementTAECalhoun, Liberty27 min
Aug 14, 3:58 PM CDTSpecial Weather StatementTAEFranklin47 min
Aug 14, 4:01 PM CDTSpecial Weather StatementTAEWashington29 min
Aug 14, 4:20 PM CDTSmall Craft AdvisoryTAE12 hr
Aug 14, 4:25 PM CDTSpecial Weather StatementTAEBay, Calhoun50 min
Aug 14, 4:40 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington35 min
Aug 14, 4:44 PM CDTSpecial Marine WarningTAE61 min
Aug 14, 5:14 PM CDTSpecial Weather StatementTAEWalton31 min
Aug 14, 5:42 PM CDTSpecial Marine WarningTAE33 min
Aug 14, 5:55 PM CDTSpecial Weather StatementTAEWakulla35 min
Aug 14, 6:09 PM CDTSpecial Marine WarningTAE66 min
Aug 14, 6:23 PM CDTSpecial Weather StatementTAEWakulla37 min
Aug 14, 1:52 PM CDTSpecial Weather StatementTAEQuitman38 min
Aug 14, 1:56 PM CDTSpecial Weather StatementTAECalhoun34 min
Aug 14, 2:40 PM CDTSpecial Weather StatementTAEQuitman35 min
Aug 14, 3:20 PM CDTSpecial Weather StatementTAELee40 min
Aug 14, 3:55 PM CDTSpecial Weather StatementTAEDougherty, Lee, Terrell35 min
Aug 14, 4:32 PM CDTSpecial Weather StatementTAEDougherty, Mitchell28 min
Aug 14, 4:54 PM CDTSpecial Weather StatementTAEMiller36 min
Aug 14, 1:47 PM CDTSpecial Weather StatementTAEHenry43 min
Aug 14, 2:14 PM CDTSevere Thunderstorm WarningTAEDale, Henry, Houston11 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.